MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM
Catalog Number 02.09.0423H
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 may 2018; lot 143026: (b)(4) items manufactured and released on 16 july 2014.Expiration date: 2019-06-30; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: gmk-hinge fixed tibial tray size 4 l reference 02.09.4004l (k130299); lot 120940: (b)(4) items manufactured and released on 12 july 2012.Expiration date: 2017-05-31; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient had a revision surgery ((b)(6) 2017) due to inlay locking screw breakage and insert intra-prosthetic dislocation.The surgeon burred the screw thread, that was remained in the tibial component, to successfully implant another insert plus screw, (b)(4) was filed.In (b)(6) 2018, 3 years and 5 months after primary, the inlay locking screw unscrewed, the inlay and post yolk dislocated from the tibia remaining assembled among them.Note: the patient had an amputation on the non-operative side before the primary surgery.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 01 june 2018: partial disassembly of a hinge knee in a severely deficient patient, amputee on the contralateral side.According to report, the mechanical integrity of the device was damaged and required re-intervention.The insert screw was placed in a tibial baseplate that had been previously burred for screw substitution.This may have hindered screw retention but no data is available on such a situation.We cannot determine the root cause of this complex case.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7553219
Report Number3005180920-2018-00386
Device Sequence Number16179053
Product Code KRO
UDI-Device Identifier07630030825231
UDI-Public07630030825231
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number02.09.0423H
Device Lot Number143026
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR